17 . October , 2018 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Doans Pills

Big Image

Generic Name: magnesium salicylate (mag NEE zee um sal I si late)
Brand Names: Bayer Select Backache Pain Formula, Doans Pills, Mobidin, Nuprin Backache Caplet

What is Doans Pills (magnesium salicylate)?

Magnesium salicylate is in a class of drugs called salicylates. It works by reducing substances in the body that cause pain and inflammation.

Magnesium salicylate is used to reduce pain, inflammation, and fever.

Magnesium salicylate may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about Doans Pills (magnesium salicylate)?

Take magnesium salicylate with milk, food, or an antacid to lessen stomach upset. Enteric-coated magnesium salicylate is specially formulated to be gentle on your stomach. Enteric-coated a magnesium salicylate can be, but does not have to be, taken with milk or food and should not be taken with an antacid. Do not break, chew, or crush the enteric-coated tablets. Swallow them whole. Avoid alcohol or use it in moderation while taking magnesium salicylate. If you drink more than three alcoholic beverages a day, the risk of stomach bleeding may increase.

Who should not take Doans Pills (magnesium salicylate)?

Before taking this medication, tell your doctor if you

  • have an allergy to aspirin or any other NSAIDs,

  • have an ulcer or bleeding in your stomach,

  • drink more than three alcoholic beverages a day,

  • have liver disease,
  • have kidney disease,
  • have gout,

  • have a coagulation (bleeding) disorder,

  • have congestive heart failure,

  • have fluid retention,

  • have heart disease, or

  • have high blood pressure.

You may not be able to take magnesium salicylate, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

Magnesium salicylate is in the FDA pregnancy category C. This means that it is not known whether magnesium salicylate will harm an unborn baby. Do not take magnesium salicylate without first talking to your doctor if you are pregnant. It is not known whether magnesium salicylate passes into breast milk. Do not take this medication without first talking to your doctor if you are breast-feeding a baby. Do not use magnesium salicylate to treat a child or teenager who has a fever, flu symptoms, or chicken pox without first talking to a doctor. In children younger than 18 years of age, this medication may increase the risk of Reye's syndrome, a rare but often fatal condition.

How should I take Doans Pills (magnesium salicylate)?

Take magnesium salicylate exactly as directed by your doctor or follow the instructions that accompany the package if you are using an over-the-counter medicine. If you do not understand these instructions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water. Take magnesium salicylate with milk, food, or an antacid to lessen stomach upset. Enteric-coated magnesium salicylate is specially formulated to be gentle on your stomach. Enteric-coated a magnesium salicylate can be, but does not have to be, taken with milk or food and should not be taken with an antacid.

Do not take magnesium salicylate more often than every 4 hours, and do not take more than is recommended. If your condition does not improve within 3 to 4 days, seek medical attention.

Be aware of the salicylate (aspirin) content of other prescription and over-the-counter medications to avoid taking too much.

Store magnesium salicylate at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as your remember and do not take another dose for at least 4 hours. Do not take a double dose.

What happens if I overdose?

Seek emergency medical attention.

Symptoms of an magnesium salicylate overdose include ringing in the ears, headache, nausea, vomiting, dizziness, confusion, hallucinations, coma, seizures, rapid breathing, and fever.

What should I avoid while taking Doans Pills (magnesium salicylate)?

Avoid taking other over-the-counter or prescription medications containing aspirin or another salicylate and nonsteroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (Motrin, Advil, Nuprin, others), naproxen (Aleve, Naprosyn, Anaprox, others), indomethacin (Indocin), ketoprofen (Orudis KT, Orudis, Oruvail), nabumetone (Relafen), oxaprozin (Daypro), and others during treatment with magnesium salicylate. Taking too much of these medicines can be dangerous.

Avoid alcohol or use it in moderation while taking magnesium salicylate. If you drink more than three alcoholic beverages a day, the risk of stomach bleeding may increase.

Tell your doctor and dentist that you are taking magnesium salicylate, especially if you need to undergo a surgical procedure. Magnesium salicylate may prolong bleeding.

Doans Pills (magnesium salicylate) side effects

If you experience any of the following serious side effects, stop taking magnesium salicylate and seek emergency medical attention or contact your doctor immediately:
  • an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives);

  • black, bloody, or tarry stools;

  • nausea, vomiting, or abdominal pain;

  • blood in your urine or vomit;

  • decreased hearing or ringing in your ears;

  • seizures;

  • uncontrolled fever; or

  • dizziness, confusion, or hallucinations.

If you experience any of the following less serious side effects, notify your doctor:

  • heartburn or indigestion,

  • faint ringing in the ears,

  • drowsiness, or

  • headache.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect Doans Pills (magnesium salicylate)?

Do not take magnesium salicylate without first talking to your doctor if you are taking any of the following medicines:
  • an anticoagulant such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);

  • a nonsteroidal anti-inflammatory drug (NSAID) such as ibuprofen (Motrin, Advil, Nuprin, others), ketoprofen (Orudis, Orudis KT, Oruvail), naproxen (Naprosyn, Anaprox, Aleve), diclofenac (Voltaren, Cataflam), nabumetone (Relafen), oxaprozin (Daypro), piroxicam (Feldene), etodolac (Lodine), fenoprofen (Nalfon), flurbiprofen (Ansaid), indomethacin (Indocin), ketorolac (Toradol), sulindac (Clinoril), or tolmetin (Tolectin); or
  • another salicylate such as aspirin (Acuprin, Ecotrin, Ascriptin, Bayer, others); choline and magnesium salicylate (Trilisate, Tricosal), or salsalate (Disalcid).

You may not be able to take magnesium salicylate, or you may require a dosage adjustment or special monitoring if you are taking any of the medicines listed above.

If you have diabetes, moderate to large doses of magnesium salicylate may produce false urine glucose test results.

Many drugs, including those not listed here, can interact with magnesium salicylate, resulting in side effects and/or decreased effectiveness of the medications. Do not take any other prescription or over-the-counter medicines or herbal products without first talking to your doctor during treatment with magnesium salicylate.

Where can I get more information?

  • Your pharmacist has additional information about magnesium salicylate written for health professionals that you may read.

What does my medication look like?

Magnesium salicylate is available over-the-counter and with a prescription under the brand name Magan. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Magan 545 mg--tablets

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 4.01. Revision Date: 9/11/05 9:09:48 PM.

Recent Drug Updates at DrugIndexOnline:





alprostadil injectable and transurethral alprostadil injectable and transurethral
Generic Name: alprostadil (injectable and transurethral) (al PROS ta dil) Brand Names: Caverject, Caverject Impulse, Edex, Muse What is alprostadil? Alprostadil relaxes blood vessels and muscles in the penis. This increases blood flow into the penis, causing an erection. Alprostadil is u more...

Cefotaxime Cefotaxime
Some commonly used brand names are: In the U.S.— Ancef 4 Ceclor 1 Ceclor CD 1 Cedax 17 Cefadyl 23 Cefditoren 8 Cefizox 18 Cefobid 10 Cefotan 12 Ceftin 20 Cefzil 15 Ceptaz 16 Claforan 11 Duricef 2 Fortaz 16 Keflex 21 Keftab 21 Kefurox 20 Kefzol 4 Mandol 3 Maxipime 6 Mefoxin 13 Monocid 9 Om more...

Extendryl Extendryl
Some commonly used brand names are: In the U.S.— AH-chew 1 D.A. Chewable 1 Dallergy 1 Dura-Vent/DA 1 Extendryl 1 Extendryl JR 1 Extendryl SR 1 Mescolor 2 OMNIhist L.A. 1 Stahist 3 Note: In November 2000, the Food and Drug Administration (FDA) issued a public health warning regarding more...

Fototar Topical Fototar Topical
Some commonly used brand names are: In the U.S.— Alphosyl Aquatar Balnetar Therapeutic Tar Bath Cutar Water Dispersible Emollient Tar Denorex Extra Strength Medicated Shampoo Denorex Extra Strength Medicated Shampoo with Conditioners Denorex Medicated Shampoo Denorex Medicated Shampoo and more...

Head & Shoulders Intensive Treatment 2 in 1 (Persistent Dandruff Shampoo plus Conditioner in One) Formula Dandruff Lotion Shampoo Topical Head & Shoulders Intensive Treatment 2 in 1 (Persistent Dandruff Shampoo plus Conditioner in One) Formula Dandruff Lotion Shampoo Topical
Some commonly used brand names are: In the U.S.— Exsel Lotion Shampoo Glo-Sel Head & Shoulders Intensive Treatment Conditioning Formula Dandruff Lotion Shampoo Head & Shoulders Intensive Treatment Regular Formula Dandruff Lotion Shampoo Head & Shoulders Intensive Treatment 2 i more...

Lufyllin-GG Liquid Lufyllin-GG Liquid
Generic Name: Dyphylline/Guaifenesin Liquid, Elixir, and Syrup (DYE-fi-lin/gwye-FEN-e-sin) Brand Name: Examples include Dilex-G and Lufyllin-GGLufyllin-GG Liquid is used for:Relieving breathing problems caused by bronchial asthma, chronic bronchitis, or emphysema. Lufyllin-GG Liquid is a bronch more...

Minitran Patch Minitran Patch
Generic Name: Nitroglycerin Transdermal Patch (nye-troe-GLI-ser-in) Brand Name: Examples include Minitran and Nitro-DurMinitran Patch is used for:Preventing chest pain due to heart disease. It also may be used for certain conditions as determined by your doctor. Minitran Patch is a nitrate vaso more...

Pepto-Bismol Pepto-Bismol
Generic Name: Bismuth Subsalicylate Tablets (BIZ-muth sub-sa-LIS-a-late) Brand Name: Examples include Kaopectate and Pepto-BismolPepto-Bismol is used for:Treating heartburn, upset stomach, indigestion, nausea, diarrhea, or symptoms associated with eating or drinking too much. It may be used to more...